Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 481, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 18, 2003, 2:33 PM CST for Cannon County, DeKalb County, Tennessee. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 18, 2003, 2:33 PM CST (20:33 UTC)
- Expired
- Nov 18, 2003, 3:30 PM CST
- In force
- 57 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Cannon County, TN, DeKalb County, TN
The radar
The Nashville radar (KOHX), 65 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 18, 1:55 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 325 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 182033 SVRBNA TNC015-041-182130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 232 PM CST TUE NOV 18 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CANNON COUNTY IN TENNESSEE DE KALB COUNTY IN TENNESSEE * UNTIL 330 PM CST * AT 228 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR AUBURNTOWN...OR 8 MILES NORTH OF WOODBURY...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LIBERTY AROUND 235 PM CST DOWELLTOWN AROUND 240 PM CST DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. THE MAIN THREAT IS DAMAGING WIND. SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM OUTSIDE WALLS AND WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST TUESDAY EVENING FOR TENNESSEE. LAT...LON 3591 8614 3573 8606 3591 8568 3611 8581 $$ BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 18, 2:30 PM CST, 3 minutes earlier.
Area forecast discussion, Nov 18, 2:30 PM CST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CST TUE NOV 18 2003 .SHORT TERM... JUST ISSUED A NEW TORNADO WATCH FOR EASTERN PORTIONS. A FEW REPORTS OF SEVERE. SOME HEAVY RAIN HAS BEEN OCCURING WITH SQUALL LINE. .LONG TERM... SQUALL LINE WILL MOVE OUT OF CWA EARLY THIS EVE...THEN COLD FRONT EXPECTED TO COME ACROSS LATE TONIGHT. SHRA/ ISOLATED TSRA EXPECTED TO CONTINUE TONITE IN ADVANCE OF FRONT...AND THEN SOME LAGGING SHRA INTO TOMORROW...ESPECIALLY E...ASSOCIATED W/ UPPER LOW/COLD POOL. CLEARING SLOWLY FROM W TOMORROW AS HI PRES TAKES HOLD INTO THU. WILL KEEP FLOOD WATCH FOR PLATEAU TONITE AS MODELS SHOW FOCUS OF HEAVY RAIN THIS AREA AS FRONT SLOWS DOWN AND SURFACE WAVE FORMS ALONG IT. AS FOR TEMPS...GUID FOLLOWED CLOSELY. BNA BU 54/61/40/66 +300 CKV BU 53/59/39/65 +300 CSV WU 54/56/35/60 +600 && .BNA WATCHES/WARNING/ADVISORIES... FLOOD WATCH PLATEAU TONIGHT. && MAG
Hazardous weather outlook, Nov 18, 5:30 AM CST, 9 hours 3 minutes before
TNZ005>011-022>034-056>066-075-077>080-093>095-191130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST TUE NOV 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. MOIST SOUTH WINDS AND LOW LEVEL WIND SHEAR ARE SUFFICIENT FOR STRONG TO SEVERE THUNDERSTORMS. A FEW STORMS COULD DEVELOP ROTATION. THESE STORMS WILL BE CAPABLE OF DAMAGING STRAIGHT-LINE WINDS AND POSSIBLY A FEW TORNADOES. HEAVY RAINFALL IS ALSO POSSIBLE WITH THIS SYSTEM...WITH THE BEST CHANCE IN SOUTH MIDDLE TENNESSEE AND THE CUMBERLAND PLATEAU TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER COLD FRONT LOOKS TO MOVE INTO MIDDLE TENNESSEE ON MONDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS BUT MOISTURE APPEARS LIMITED WITH THIS SYSTEM. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 04
In the hours before
Local storm report, Nov 18, 1:54 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
154 PM CST TUE NOV 18 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 PM 3 E CAMDEN TN FLOOD
11/18/03 BENTON EMA REPORTED
BIVERS-CYPRESS CREEK ROAD
WAS CLOSED DUE TO HIGH
WATER OVER THE ROAD.
JAOThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 9:13 AM CST | Severe Thunderstorm Warning | OHX | Benton | 62 min |
| Nov 18, 9:26 AM CST | Severe Thunderstorm Warning | OHX | Stewart | 64 min |
| Nov 18, 10:11 AM CST | Flash Flood Warning | OHX | Benton | 3 hr |
| Nov 18, 12:51 PM CST | Severe Thunderstorm Warning | OHX | Robertson | 39 min |
| Nov 18, 1:18 PM CST | Severe Thunderstorm Warning | OHX | Davidson | 57 min |
| Nov 18, 1:33 PM CST | Severe Thunderstorm Warning | OHX | Wilson | 42 min |
| Nov 18, 1:53 PM CST | Severe Thunderstorm Warning | OHX | Rutherford | 52 min |
| Nov 18, 1:59 PM CST | Severe Thunderstorm Warning | OHX | Coffee | 61 min |
| Nov 18, 2:15 PM CST | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 60 min |
| Nov 18, 2:24 PM CST | Severe Thunderstorm Warning | OHX | Macon | 51 min |
| Nov 18, 3:22 PM CST | Severe Thunderstorm Warning | OHX | Cumberland | 53 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.